MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BLUNT TIP SCREW, 4X48MM; AFFIXUS NATURAL NAIL SYSTEM HUMERAL NAIL

ZIMMER SWITZERLAND MANUFACTURING GMBH BLUNT TIP SCREW, 4X48MM; AFFIXUS NATURAL NAIL SYSTEM HUMERAL NAIL
Model Number N/A
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical product: torque limiting handle; catalog#: 27923; lot#: unknown; cortical bone screw, ã¿ 4x24mm; catalog#: 47-2486-124-40; lot#: 3068968; proximal humerus nail cap, ã¿ 10.5x5mm; catalog#: 47-2488-010-05; lot#: 3054424.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2022-00083; 0009613350-2022-00084; 0009613350-2022-00085.
 
Event or Problem Description
It was reported that operation was performed with ann nail system.After 4 weeks from the initial, surgeon found one of the proximal screws was backed out from the proper position.The surgeon keep an eye on the patient condition as well as no revision will be planned so far.
 
Event or Problem Description
No change to previously reported event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Event description: it was reported that the patient underwent primary operation with ann nail on (b)(6) 2021.After 4 weeks, the surgeon found the second most proximal screw backed out from the proper position.The surgeon is keeping an eye on the patient condition and no revision has been planned so far.The corelock mechanism was utilized.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.No medical data relevant to the case has been received.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Surgical technique sap: explains that the locking of the corelock is done using the corelock driver with torque limiting handle.Turn slowly clockwise to tighten and engage the corelock mechanism until a click is felt from the torque limiting handle.Conclusion: it was reported that the patient underwent primary operation with ann nail on (b)(6) 2021.After 4 weeks, the surgeon found the second most proximal screw backed out from the proper position.The surgeon is keeping an eye on the patient condition and no revision has been planned so far.The corelock mechanism was utilized.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Neither x-rays, operative notes, office visit notes, nor devices or photos of the devices were received; therefore the condition of the components is unknown.Patient factors that may have affected the performance of the components such as bone quality, activity level, type of activity (low impact vs.High impact), and relevant medical history are unknown.Adherence to rehabilitation protocol is unknown.Based on the investigation it could be assumed that possible contributing factors to the migration of the screw might be multifactorial related to either patient condition and behavior, implantation procedure or design features.If and to what extent any of these aspects may have influenced the backing out of the screw remains unknown.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.Further investigation has been initiated in order to determine the need of potential corrective and / or preventive actions.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
BLUNT TIP SCREW, 4X48MM
Common Device Name
AFFIXUS NATURAL NAIL SYSTEM HUMERAL NAIL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13549239
Report Number0009613350-2022-00086
Device Sequence Number5256502
Product Code HSB
UDI-Device Identifier00889024505483
UDI-Public00889024505483
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2025
Device Model NumberN/A
Device Catalogue Number47-2486-048-40
Device Lot Number3054389
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown